Indiana, 2004

Strong Wind in Indiana, March 7, 2004

March 7, 2004 · NWS PAH · 2 events in 2 counties and zones

Strong northwest winds caused some minor property damage in the Evansville area. M.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Strong northwest winds caused some minor property damage in the Evansville area. The peak wind gust measured at the Evansville airport was 45 MPH around 2 P.M. About 1,000 utility customers lost power in Boonville when a tree fell, taking down power lines and a utility pole. A much smaller power outage on the north side of Evansville affected about 50 customers. Sparks from a tree limb blowing into power lines caused a grass fire in Evansville. The strong northwest winds were immediately behind a cold front that passed through during the late morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 7, 3:15 AM CST, 9 hours 45 minutes earlier.

Area forecast discussion, Mar 7, 3:15 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
315 AM CST SUN MAR 7 2004

.DISCUSSION...

LATEST SATELLITE IR LOOPS SHOW MID-HIGH CLOUD SHIELD ASSOCIATED WITH
INCOMING FRONT WL AFFECT MOST OF FA TODAY...BUT PROBABLY WONT
PRECLUDE AT LEAST A PTSUNNY SKY AT TIMES. TIGHTENING GRADIENT WITH
STIFF WINDS WL BE THE MAIN FACTOR W/THIS SYSTEM PACKAGE...WITH BOTH
MOS AND WINDS ALOFT SUPPORTIVE OF 15-25 MPH WITH SOME HIGHER GUSTS
POSSIBLE.

WE REMAIN IN PREDOMINANT NW FLOW ALOFT THRU MOST OF THE FORECAST
PERIOD THEREAFTER WITH SEVERAL SYSTEM PASSAGES EXPECTED. LTL BEYOND
MINOR TWEEKING TO GOING PACKAGE...WITH SOME TIMING NUANCES BASED ON
LATEST 00Z MODEL DATA.

PRETTY MUCH BOUGHT CONSISTENCY OF GFS AND THUS WENT WITH MAV AND MEX
MOS THROUGHOUT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
KY...NONE.
MO...NONE.

&&
Hazardous weather outlook, Mar 7, 5:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST SUN MAR 7 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-081100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
500 AM CST SUN MAR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

FLOODING IS EXPECTED ON THE BIG MUDDY RIVER. SEE THE LATEST RIVER
STATEMENTS / SDFFLSPAH / FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FLOODING IS EXPECTED TO CONTINUE ON THE BIG MUDDY RIVER. SEE THE
LATEST RIVER STATEMENTS / SDFFLSPAH / FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Vanderburgh

When
March 7, 1:00 PM CST to 5:00 PM CST
Where
Vanderburgh forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
38.025, -87.586 (the zone’s center; the record gives no point)

Strong Wind, Warrick

When
March 7, 1:00 PM CST to 5:00 PM CST
Where
Warrick forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
38.092, -87.272 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387109, 5387110.